Intrinsic random walks in Riemannian and sub-Riemannian geometry via volume sampling

Abstract : We relate some basic constructions of stochastic analysis to differential geometry , via random walk approximations. We consider walks on both Riemannian and sub-Riemannian manifolds in which the steps consist of travel along either geodesics or integral curves associated to orthonormal frames, and we give particular attention to walks where the choice of step is influenced by a volume on the manifold. A primary motivation is to explore how one can pass, in the parabolic scaling limit, from geodesics, orthonormal frames, and/or volumes to diffusions, and hence their infinitesimal generators , on sub-Riemannian manifolds, which is interesting in light of the fact that there is no completely canonical notion of sub-Laplacian on a general sub-Riemannian mani-fold. However, even in the Riemannian case, this random walk approach illuminates the geometric significance of Ito and Stratonovich stochastic differential equations as well as the role played by the volume.
Complete list of metadatas

Cited literature [32 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01259762
Contributor : Luca Rizzi <>
Submitted on : Wednesday, January 20, 2016 - 9:28:18 PM
Last modification on : Wednesday, March 27, 2019 - 4:08:31 PM
Long-term archiving on : Thursday, April 21, 2016 - 11:13:01 AM

File

volumesampling-v17.pdf
Files produced by the author(s)

Identifiers

Citation

Andrei Agrachev, Ugo Boscain, Robert Neel, Luca Rizzi. Intrinsic random walks in Riemannian and sub-Riemannian geometry via volume sampling. ESAIM: Control, Optimisation and Calculus of Variations, EDP Sciences, In press, 24 (3), pp.1075-1105. ⟨10.1051/cocv/2017037⟩. ⟨hal-01259762⟩

Share

Metrics

Record views

426

Files downloads

260